I have been called back for an additional , magnified mammogram because of calcifications seen on my screening mammogram, on my left breast. My last mammogram was 2 years ago, and it was normal, though I have always been told I have dense breasts. I am 60 years old. However, on the day of my mammogram, I had not removed my anti-perspirant, or wiped away the glitter lotion from my chest. Is there a small possibilty that the deodorant and body lotion residue may have caused a false reading of calcifications? What is the probability of this?
Thank you so much, Juli.
Dear Juli_e: The concern with deodorants is that they often contain aluminum which can interfere with the film. Whether or not this could look like calcifications is impossible to speculate on. The additional views (hopefully after a shower with no deodorant or glitter applied) will hopefully clarify what these calcifications are and whether further investigation is needed.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.